Jump to content
The End of my Addiction

Leaderboard


Popular Content

Showing content with the highest reputation since 12/26/2019 in all areas

  1. 1 point
    I'm 36 hours in and I'm feeling pretty strange already! But I've given myself some time out and I'm feeling kind of like I'm going through something big here! The start of an interesting journey. Thanks so much for your support!
  2. 1 point
    Hi, I saw my GP this morning and he looked at the thesis I'd put together on treating Alcohol dependence with Baclofen and gave me a script straight away! So pleased!!!! I've started treatment already, Thanks so much for your advice and info Felina!
  3. 1 point
    Hi @Discodez, The side effects from taking too much baclofen can range from nausea, dizziness, severe anxiety, somnolence, and vision disturbances to much more severe ones. If you read @terryk's baclofen story here, he presented a pretty harrowing account: "Post "switch," my indifference has been effortless. My titration, however, was *definitely* not. I had very, very severe side-effects and wound up restrained in the ER and hospitalized for 5 days when I tried to increase my dose too high, too soon, and started drinking *A LOT.* Increasing 20mg/week was too rapid for me and I settled closer to 10mg/week, and even then, day 2 after the increase was always a doozy, with intense hallucinations and shocks to my hands/fingers. All in all, it took 7 months of slow, steady titration for me to find indifference @280mg/day." I've been on these forums (and on baclofen) for almost 10 years. The problem with going up in dosage too fast, as you can see in Terry's account above, is that people often don't get hit with the full force of the side effects for a couple of days after an increase. So people who titrate up extremely fast can get hit with a tidal wave of horrible effects that can completely derail their experience. I can't emphasize enough that slow, steady titration will give you the best chance of success. I personally upped my dose by 20 mgs/week, although French doctors recommend something around 10 mgs every 4 days. I would always get hit with a wave of nausea and dizziness a couple of days afterwards. I can't tell you how long you should expect to be on it. Some people taper off after a couple of years. I've been on baclofen for many years and am afraid to taper down too much. I'm currently taking 100 mgs/day. I've never heard of baclofen being used to treat nerve pain. I know that a lot of people combine baclofen with Gabapentin, which is another GABA-B agonist and does help with nerve pain. Besides titrating up too fast, the other big issue that can derail people on baclofen is that they try to continue drinking "moderately" and end up "drinking through their switch." If you are able to abstain, your titration up will be much, much easier. Baclofen pairs very well with antabuse. Here is an older (but still relevant) collection of success stories from our sister forum. There is a lot of great wisdom in those posts.
  4. 1 point
    Hi @Marnie Hart, Regarding bringing baclofen from Vancouver without a script: I think your friend will have a hard time since baclofen requires a prescription in Canada. I was unfamiliar with New Zealand's laws regarding ordering from online pharmacies, so I did a little digging. At least from what I saw here, it sounds like it could also be challenging to order it online without a prescription. I would suggest putting together all of the research you can on baclofen - the book The End of My Addiction, the research from this website etc. and study it well. Take it with you to your doctor appointment on the 7th. That was how I got my provider to prescribe to me, even though she had never heard of the treatment. Knowledge is power! Another suggestion would be to reach out to Dr. Amanda Stafford at baclofentreatment.com. She put out a call here for any prescribers in NZ and Australia to reach out if they would be willing to prescribe baclofen. I'm sure she could give you some guidance.
×
×
  • Create New...